Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

The calculus of variations and materials science


Author: J. M. Ball
Journal: Quart. Appl. Math. 56 (1998), 719-740
MSC: Primary 49J10; Secondary 74B20, 74G65
DOI: https://doi.org/10.1090/qam/1668735
MathSciNet review: MR1668735
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A review is given of the development and present state of the calculus of variations, starting from the problem of the brachistochrone, and emphasizing the current interaction with problems of materials science.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 49J10, 74B20, 74G65

Retrieve articles in all journals with MSC: 49J10, 74B20, 74G65


Additional Information

DOI: https://doi.org/10.1090/qam/1668735
Article copyright: © Copyright 1998 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website